Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Prednisone cause headaches, dizziness and a ringing in the ears?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2332 Questions

default
Posted on Fri, 24 Nov 2017 in Medicines and Side Effects
Question: My name is Lynne Prout, I am a normally very healthy 70 year old woman. I had a lot of stress last month and developed a systemic hire (rash) that showed up every couple of days but I took one benedryl and it would go away. I saw my GP 12 days ago and he prescribed prednisone. I took 2 10 mg predispose pills 2 days later and within 1 hour I was experiencing an elephant sitting on my chest. I had trouble breathing, was very dizzy and went right back to my GP and had an EKG and a white blood count done. All OK. For the next 3 days I continued to be dizzy had a headache ringing in my ears and a rash on my tongue and throat. The "killer headache" started on day 3 after taking only the first dose of prednisone. The next morning, last Sunday, I went to the ER. They did a full blood work up and a CT scan on my head. Again, All OK. No one ever gave me any other prescriptions. Only to take advil and tylenol alternately. Here I am one week later and I still am dizzy, have mild headaches and the ringing in the ear and now a metal taste in my mouth, all the time, are my symptoms. Is it possible that I am still having reactions to the one dose of prednisone 10 days later? PS. I read that caffeine and alcohol can make symptoms worse in an allergic reaction, Thus no coffee or wine for the last few weeks.

The only meds I regularly take are Nadolol 20 mg twice a day and atrovastatin 10mg once a day.
doctor
Answered by Dr. Salah Saad Shoman 2 hours later
Brief Answer:
Withdrawal symptoms

Detailed Answer:
Dear Ma'am ,I have gone through your question and i understand your concerns but prednisone can cause the Side effects of difficulty breathing , ear pounding, dizziness and headache which may be due to increased blood pressure .. However , prednisone stays in your system for an average of 24 hours but unfourtanetly after stopping prednisone your body will suffer from withdrawal symptoms similar to those your experiencing as your body tries to recalirbrate and work without it.. these withdrawal symptoms can last for 2-3 weeks..I hope I answered your question, if you don't have any other clarifications then please close the discussion..
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Lab Tests

Recent questions on  Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78...

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some...